Wyoming, 2013

Winter Storm in Wyoming, April 15 to 17, 2013

April 15 to 17, 2013 · NWS RIW · 6 events in 6 counties and zones

A long lived winter storm developed over the Great Basin on April 15 and tracked slowly across Colorado through April 17. Periods of snow broke out early in the morning of the 15th across the Lander Foothills and spread north and east through the day.

Where it happened

Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RIW wrote it up.

A long lived winter storm developed over the Great Basin on April 15 and tracked slowly across Colorado through April 17. Periods of snow broke out early in the morning of the 15th across the Lander Foothills and spread north and east through the day. Heavy snow fell across much of central Wyoming with the greatest accumulations extending east from the eastern slopes of the Wind River Range through the Lander Foothills and into Natrona County. Casper Mountain was the hardest hit with one report of 56 inches of snow and widespread reports of around 3 feet. Most of the Lander Foothills received 1 to 2 feet of snow. Around the lower elevations of Natrona County, including Casper, 1 foot or more of snow was reported in many locations.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before the first event at Apr 14, 10:56 PM MST, 2 hours 4 minutes earlier.

Area forecast discussion, Apr 14, 10:56 PM MST, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
1156 PM MDT SUN APR 14 2013

.UPDATE...

AVIATION.../12Z ISSUANCE/

EAST OF THE DIVIDE...KCPR/KCOD/KLND/KRIW/KWRL ROUTES.

AREAS OF MVFR...LOCAL IFR CIGS AND -SN WILL LINGER OVER NIGHT ACROSS
THE REGION WITH THESE CONDITIONS MOST PREVALENT ALONG THE EAST
SLOPES OF THE DIVIDE AND FROM THE EAST SLOPES OF THE BIGHORN RANGE
TO VCNTY KCPR.  UPSLOPE FLOW WILL INCREASE ACROSS CENTRAL WYOMING
DURING THE DAY MONDAY WITH CONDITIONS DETERIORATING TO PREVAILING
MVFR...AREAS OF IFR CONDITIONS IN -SN VCNTY AND SOUTH OF A
KLND-KRIW-KCPR LINE BTWN 17Z-21Z.  THESE CONDITIONS WILL BECOME MORE
LOCALIZED HEADING NORTH OF THIS LINE.  CONDITIONS WILL CONTINUE TO
DETERIORATE OVERNIGHT MONDAY WITH PREVAILING IFR/LIFR CONDITIONS
VCNTY AND SOUTH OF A KLND-KRIW-KLND LINE WITH MAINLY MVFR CONDITIONS
TO THE NORTH AFTER 06Z TUESDAY.

WEST OF THE DIVIDE...KJAC/KRKS/KBPI/KPNA ROUTES.

SNOWFALL WILL INCREASE FROM THE SOUTH OVERNIGHT INTO MONDAY MORNING
WITH PREVAILING MVFR...AREAS OF IFR CONDITIONS IN -SN VCNTY AND
SOUTH OF INTERSTATE 80 AFTER 12Z MONDAY.  SCATTERED MVFR / IFR -SHSN
WILL PREVAIL FURTHER NORTH WITH -SHSN MORE NUMEROUS OVER THE MTNS
ALONG WITH FQT MTN OBSCURATIONS.  SOME IMPROVEMENT IN CIGS AND VSBY IS
POSSIBLE MONDAY AFTERNOON AS A LEADING DISTURBANCE MOVES EAST INTO
NE COLORADO AND TEMPERATURES WARM.  AN INCREASING NE FLOW MONDAY
NIGHT WILL BRING A RETURN TO DETERIORATING CONDITIONS ACROSS THE
INTERSTATE 80 CORRIDOR WITH PREVAILING IFR/LIFR CONDITIONS AFTER 06Z
TUESDAY IN SN/BLSN.  THIS SAME FLOW WILL BRING DOWNSLOPE DRYING
ALONG KPNA-KJAC ROUTES WITH PREVAILING VFR CONDITIONS AFTER 06Z
TUESDAY...ISOLD TO SCT -SHSN MAINLY OVER THE MTS.

&&

.PREV DISCUSSION... /ISSUED 301 PM MDT SUN APR 14 2013/

SHORT TERM...TONIGHT THROUGH MONDAY

A RATHER COMPLEX WEATHER PATTERN WILL EVOLVE OVER WESTERN AND
CENTRAL WYOMING TONIGHT AND MONDAY. UNSTABLE NORTHWEST FLOW WILL
BRING SOME SNOW SHOWERS TO THE MOUNTAINS AS WELL AS CENTRAL AND
NORTHERN AREAS. A TROUGH OVER MONTANA WILL MOVE SOUTH LATE TONIGHT
AND MONDAY MORNING WITH INCREASED CLOUDS AND AREAS OF LIGHT SNOW
MOVING SOUTH. A PACIFIC TROUGH NOW MOVING INTO THE PACIFIC NORTHWEST
AND NORTHERN CALIFORNIA WILL DIVE INTO THE GREAT BASIN TONIGHT WITH
CLOUDS AND AREAS OF SNOW MOVING NORTH FROM NORTHERN UTAH AND
NORTHERN COLORADO. WITH TIME THE TWO TROUGHS WILL MERGE SPREADING
CLOUDS AND AREAS OF SNOW WITH INCREASING NORTHEAST WINDS ACROSS THE
SOUTH...CENTRAL AND NORTH. THE NORTHWEST WILL SEE THE LEAST AMOUNT
OF CLOUDS AND SNOW. THE UPSLOPE FLOW WILL BECOME BETTER ORGANIZED
THROUGH THE DAY MONDAY WITH LIGHT SNOWFALL BECOMING MOST WIDESPREAD
ACROSS THE SOUTH AND CENTRAL AREAS. TEMPERATURES WILL COOL AS THIS
STORM DEVELOPS THROUGH MONDAY. SOME MOUNTAIN AREAS COULD SEE 3 TO 6
INCHES OF SNOW THROUGH MONDAY WITH GENERALLY LIGHT AMOUNTS LESS THAN
2 INCHES IN THE LOWER ELEVATIONS.

LONG TERM...MONDAY NIGHT THROUGH SUNDAY

THE FORECAST PERIOD IS GREETED WITH ITS CHALLENGE...WHAT WILL HAPPEN
WITH THE APPROACHING TROUGH/LOW PRESSURE SYSTEM. THE SYSTEM WILL
STILL BE DIGGING SOUTH MONDAY NIGHT...WITH SHOWER ACTIVITY
CONTINUING TO SPREAD INTO SOUTHERN WYOMING. A LOT OF QUESTION STILL
EXISTS WITH THE STRENGTH OF THE SYSTEM...AND ITS PATH. CURRENT MODEL
ANALYSIS DEMONSTRATES THE SYSTEM BEGINNING TO MOVE EAST ONCE IT DIGS
ITS CORE TO AROUND CENTRAL/SOUTHERN UTAH. AS THE SYSTEM MOVES
EAST...IT LOOKS FAVORABLE TO MOVE COLDER AIR AND SNOWFALL ACROSS
MUCH OF CENTRAL AND EASTERN WYOMING. GUSTY WIND WILL ACCOMPANY THIS
SYSTEM...THOUGH NEITHER SNOW NOR WIND IS EXPECTED TO BE THE
MAGNITUDE OF THE STORM WHICH OCCURRED ACROSS CENTRAL AND EASTERN
WYOMING LAST WEEK. REGARDLESS...SOME BLOWING AND DRIFTING WILL BE
POSSIBLE ACROSS FAVORED LOCATIONS...MAINLY ACROSS SWEETWATER AND
NATRONA COUNTIES.

SNOWFALL WILL DEVELOP AND MAY BE HEAVY AT TIMES...ESPECIALLY ACROSS
THE UPSLOPE FAVORED LOCATIONS AROUND CASPER AND LANDER. THESE
LOCATIONS LOOK MOST FAVORABLE TO RECEIVE MORE SIGNIFICANT SNOWFALL.
HOWEVER...THE HEAVIER SNOWFALL IS NOT ANTICIPATED TO MOVE INTO THESE
AREAS UNTIL MONDAY NIGHT...WITH THE HEAVIEST SNOWFALL ANTICIPATED
THROUGH THE EVENING OF TUESDAY. TOO MUCH UNCERTAINTY STILL EXISTS TO
CONFIDENTLY ISSUE WINTER WEATHER HIGHLIGHTS. MOST RECENT MODEL RUNS
SEEM TO HAVE BACKED OFF SOME LOCATIONS...SO WILL LET THE NEXT SHIFT
HAVE A LOOK AND EVALUATE THE NEED FOR HIGHLIGHTS.

THE TROUGH WILL GENERALLY MOVE EAST OF THE CWA BY LATE WEDNESDAY AND
INTO THURSDAY...WITH NORTH TO NORTHWEST FLOW RETURNING TO THE
FORECAST AREA. A PERIOD OF DRYING IS EXPECTED...THOUGH SOME
LINGERING MOISTURE MAY LEAVE A FEW SHOWERS ACROSS THE MOUNTAINS. A
RIDGING PATTERN WORKS TO MOVE INTO THE AREA THROUGH FRIDAY.

A DISTURBANCE IN THE FLOW PATTERN WILL BRING ANOTHER ROUND OF
SHOWERS BY EARLY SATURDAY...WITH SHOWERS POTENTIALLY SPILLING EAST
OF THE DIVIDE BY SATURDAY MORNING. THESE SHOWERS WILL PUSH THROUGH
THE AREA BY LATE SATURDAY EVENING...WITH A RETURN TO DISTURBED
NORTHWEST FLOW. WEAKER DISTURBANCES MAY LEAVE SOME SHOWER ACTIVITY
ACROSS NORTHERN WYOMING THROUGH SUNDAY EVENING.

AVIATION.../00Z ISSUANCE/

EAST OF THE DIVIDE...KCPR/KCOD/KLND/KRIW/KWRL ROUTES.

UNSTABLE NORTHWEST FLOW WITH LIMITED MOISTURE WILL BRING SCATTERED
MVFR CEILINGS AND VISIBILITIES IN SNOW SHOWERS THROUGH 06Z
MONDAY. OVER THE MOUNTAINS THE SHOWERS WILL PRODUCE IFR CEILINGS
WITH AREAS OF MOUNTAIN OBSCURATIONS. THE AIRPORTS MAY EXPERIENCE
BRIEF MVFR CONDITIONS AT KCOD...KPOY...KGEY...KBYG...KDUB...KTHP...
KRIW...KWRL AND KLND. AFTER 06Z MONDAY A COLD FRONT WILL MOVE
SOUTH FROM MONTANA BRINGING MORE WIDESPREAD MVFR CEILINGS WITH
AREAS OF LIGHT SNOW AND MIST SPREADING SOUTH THROUGH 12Z
MONDAY...WITH SURFACE WINDS SHIFTING TO THE NORTHEAST...WITH MVFR
TO IFR CEILINGS AND VISIBILITIES BECOMING PREVAILING THROUGH 18Z
MONDAY WITH WIDESPREAD MOUNTAIN OBSCURATIONS.

WEST OF THE DIVIDE...KJAC/KRKS/KBPI/KPNA ROUTES.

UNSTABLE NORTHWEST FLOW WITH LIMITED MOISTURE WILL BRING SCATTERED
MVFR CEILINGS AND VISIBILITIES IN SNOW SHOWERS THROUGH 06Z MONDAY.
OVER THE MOUNTAINS THE SHOWERS WILL PRODUCE IFR CEILINGS WITH
AREAS OF MOUNTAIN OBSCURATIONS. THE AIRPORTS WILL HAVE PREVAILING
VFR CONDITIONS. LOW PRESSURE WILL DEEPEN IN THE GREAT BASIN AFTER
09Z MONDAY AND SPREAD CLOUDS NORTH INTO SWEETWATER COUNTY AFTER
09Z MONDAY WITH SURFACE WINDS BECOMING NORTHEAST AND INCREASING.
MVFR CEILINGS AND AREAS OF LIGHT SNOW AND MIST WILL MOVE NORTH
REACHING KRKS AND KEMM BETWEEN 09Z AND 11Z MONDAY. THROUGH 18Z
MONDAY THE MVFR CEILINGS AND VISIBILITIES WITH LOCAL IFR CEILINGS
WILL WORK NORTH ACROSS LINCOLN AND SUBLETTE COUNTIES IMPACTING
KBPI AND KPNA. BRIEF MVFR CEILINGS CAN BE EXPECTED FARTHER NORTH
AND WEST AT KAFO AND KJAC AFTER 12Z MONDAY.

PLEASE SEE THE AVIATION WEATHER CENTER FOR THE LATEST INFORMATION ON
ICING AND TURBULENCE FORECAST.

FIRE WEATHER...

A RATHER COMPLEX WEATHER PATTERN WILL EVOLVE OVER WESTERN AND
CENTRAL WYOMING TONIGHT AND MONDAY. UNSTABLE NORTHWEST FLOW WILL
BRING SOME SNOW SHOWERS TO THE MOUNTAINS AS WELL AS CENTRAL AND
NORTHERN AREAS. A TROUGH OVER MONTANA WILL MOVE SOUTH LATE TONIGHT
AND MANDY MORNING WITH INCREASED CLOUDS AND AREAS OF LIGHT SNOW
MOVING SOUTH. A PACIFIC TROUGH NOW MOVING INTO THE PACIFIC NORTHWEST
AND NORTHERN CALIFORNIA WILL DIVE INTO THE GREAT BASIN TONIGHT WITH
CLOUDS AND AREAS OF SNOW MOVING NORTH FROM NORTHERN UTAH AND
NORTHERN COLORADO. WITH TIME THE TWO TROUGHS WILL MERGE SPREADING
CLOUDS AND AREAS OF SNOW WITH INCREASING NORTHEAST WINDS ACROSS THE
SOUTH...CENTRAL AND NORTH. THE NORTHWEST WILL SEE THE LEAST AMOUNT
OF CLOUDS AND SNOW. THE UPSLOPE FLOW WILL BECOME BETTER ORGANIZED
THROUGH THE DAY MONDAY WITH LIGHT SNOWFALL BECOMING MOST WIDESPREAD
ACROSS THE SOUTH AND CENTRAL AREAS. TEMPERATURES WILL COOL AS THIS
STORM DEVELOPS THROUGH MONDAY. SOME MOUNTAIN AREAS COULD SEE 3 TO 6
INCHES OF SNOW THROUGH MONDAY WITH GENERALLY LIGHT AMOUNTS LESS THAN
2 INCHES IN THE LOWER ELEVATIONS. MIXING HEIGHTS WILL BE LOWERING
WITH GENERALLY POOR SMOKE DISPERSAL.  RELATIVE HUMIDITY WILL
INCREASE ACROSS THE AREA THROUGH MONDAY.

MONDAY NIGHT THROUGH WEDNESDAY

THE POTENTIAL FOR ANOTHER EARLY SPRING SYSTEM EXISTS ACROSS THE AREA
BEGINNING MONDAY EVENING. AN APPROACHING TROUGH OF LOW PRESSURE WILL
USHER IN COOLER TEMPERATURES ACROSS MUCH OF THE AREA.
ADDITIONALLY...SNOWFALL WILL SPREAD ACROSS SOUTHERN AND EASTERN
WYOMING THROUGH THE EVENING. THE HEAVIEST SNOWFALL LOOKS TO IMPACT
CENTRAL AND EASTERN WYOMING THROUGH THE EVENING ON TUESDAY. GUSTY
WIND WILL ACCOMPANY THIS SYSTEM AND MAY CREATE SOME BLOWING AND
DRIFTING SNOWFALL. HOW STRONG THE SYSTEM WILL BE REMAINS THE CURRENT
CHALLENGE...WITH SOME INCONSISTENCIES NOTED AMONG MODEL SOLUTIONS.
STAY TUNED FOR UPDATES REGARDING THIS NEXT SYSTEM.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM LATE MONDAY NIGHT THROUGH WEDNESDAY
MORNING WYZ020-022.

WINTER WEATHER ADVISORY FROM 6 AM MONDAY TO 7 AM MDT WEDNESDAY
WYZ028>030.

WINTER STORM WATCH FROM MONDAY EVENING THROUGH WEDNESDAY MORNING
WYZ015-018-019.

WINTER WEATHER ADVISORY FROM NOON MONDAY TO 6 PM MDT TUESDAY
WYZ027.

WINTER WEATHER ADVISORY FROM MIDNIGHT MONDAY NIGHT TO 9 AM MDT
WEDNESDAY WYZ017.

&&

SHORT TERM...C.BAKER
LONG TERM...BRANHAM
AVIATION...AEM
FIRE WEATHER...C.BAKER
Hazardous weather outlook, Apr 14, 9:02 PM MST, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
1002 PM MDT SUN APR 14 2013

WYZ001>020-022>030-151300-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
1002 PM MDT SUN APR 14 2013

...WINTER WEATHER ADVISORIES AND WINTER STORM WATCHES ARE IN
EFFECT FOR MUCH OF CENTRAL AND SOUTHERN WYOMING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MONDAY AFTERNOON THROUGH WEDNESDAY...A LONG DURATION OF SNOW IS
POSSIBLE IN UPSLOPE FAVORED AREAS EAST OF THE CONTINENTAL DIVIDE...
ESPECIALLY FROM THE EAST SLOPES OF THE WIND RIVER MOUNTAINS TO THE
CASPER AREA. PLEASE SEE WINTER WEATHER PRODUCTS AND FORECASTS FOR
DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOW AMOUNTS. THANK YOU.

TEAM RIVERTON

In the hours before

Special weather statement, Apr 14, 9:04 PM MST, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1004 PM MDT SUN APR 14 2013

WYZ005-007-152100-
OWL CREEK AND BRIDGER MOUNTAINS-SOUTHWEST BIG HORN BASIN-
1004 PM MDT SUN APR 14 2013

...A RETURN TO WINTRY WEATHER...

SPRING HAS NOT QUITE ARRIVED ACROSS WESTERN AND CENTRAL WYOMING. YET
ANOTHER POTENTIALLY SIGNIFICANT EARLY SPRING SYSTEM MAY IMPACT
EASTERN WYOMING. AN AREA OF LOW PRESSURE AND ITS ASSOCIATED
TROUGH ARE CURRENTLY OFF THE PACIFIC NORTHWEST COAST. THIS TROUGH
WILL MOVE INLAND AND DIVE AS FAR SOUTH AS CENTRAL UTAH BY MONDAY
EVENING BEFORE BEGINNING TO MOVE EAST.

AS THIS SYSTEM PROGRESSES...IT WILL USHER COLD AIR ACROSS THE
STATE AND SPREAD SNOWFALL ACROSS SOUTHERN AND EASTERN WYOMING. THE
FURTHER EAST IT MOVES...THE MORE WRAP AROUND MOISTURE MAY BE BROUGHT
ACROSS CENTRAL WYOMING. GUSTY WIND WILL AGAIN ACCOMPANY SNOWFALL TO
POTENTIALLY BRING SOME BLOWING AND DRIFTING SNOW WHICH MAY IMPACT
TRAVEL. THIS SYSTEM IS NOT EXPECTED TO BE AS POTENT AS THE SYSTEM
EXPERIENCED LAST WEEK...BUT MAY HAVE SOME MODERATE TO SIGNIFICANT
SNOWFALL.

STAY TUNED FOR FUTURE UPDATES REGARDING THIS SYSTEM AS ITS IMPACTS
ARE DETERMINED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

6 winter storm. Local standard time, as filed.

Winter Storm, Wind River Mountains East

When
April 15, 1:00 AM MST to April 17, 2:00 PM MST
Where
Wind River Mountains East forecast zone
Reported by
SNOTEL
Coordinates
42.904, -109.273 (the zone’s center; the record gives no point)

Heavy snow fell across the eastern slopes of the Wind River Mountains. 18 inches of snow was reported at the St. Lawrence Alt SNOTEL.

Winter Storm, Lander Foothills

When
April 15, 1:30 AM MST to April 17, 3:00 AM MST
Where
Lander Foothills forecast zone
Reported by
Official NWS Observations
Coordinates
43.041, -108.630 (the zone’s center; the record gives no point)

A storm total of 13.2 inches was measured at the Lander airport. 8 to 14 inches was measured around the city of Lander with over 20 inches in some of the outlying areas.

Winter Storm, Wind River Basin

When
April 15, 6:30 AM MST to April 17, 12:00 AM MST
Where
Wind River Basin forecast zone
Reported by
NWS Employee
Coordinates
43.041, -108.630 (the zone’s center; the record gives no point)

Numerous reports of 6 to 11 inches of snow in Riverton were received. 8 inches of snow was reported at Hudson.

Winter Storm, Green Mountains & Rattlesnake Range

When
April 15, 7:00 AM MST to April 17, 7:00 AM MST
Where
Green Mountains & Rattlesnake Range forecast zone
Reported by
Trained Spotter
Coordinates
42.554, -108.102 (the zone’s center; the record gives no point)

A trained spotter reported 7 inches of snow in Jeffrey City.

Winter Storm, Natrona County Lower Elevations

When
April 15, 9:00 AM MST to April 17, 11:00 AM MST
Where
Natrona County Lower Elevations forecast zone
Reported by
Trained Spotter
Coordinates
42.962, -106.798 (the zone’s center; the record gives no point)

Heavy snow fell across much of the lower elevations of Natrona County. Snowfall amounts ranged from 12 inches in Mills, up to 16 inches in Casper with up to 2 feet in southern portions of Casper bordering Casper Mountain.

Winter Storm, Casper Mountain

When
April 15, 9:00 AM MST to April 17, 3:30 PM MST
Where
Casper Mountain forecast zone
Reported by
Trained Spotter
Coordinates
42.962, -106.798 (the zone’s center; the record gives no point)

Very heavy snow fell on Casper Mountain. The Reno Hill SNOTEL estimated 29 inches of snow. Spotter reports ranged from 3 feet to as much as 56 inches.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2013Every state in 2013This day in weather historyWarnings in Wyoming, April 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 438217, 438218, 438216, 438219, 438220, 438221.